MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125SOL145
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A treatment was performed in the 3 mm, heavily calcified lesion in the proximal anterior tibial (at) diamondback 360 exchangeable orbital atherectomy device (oad) on low speed.The device was flushed, and a second treatment was performed on low speed when the crown became stuck.Glideassist was activated, but multiple attempts to remove the crown were unsuccessful.Two treatments of intra-arterial nitroglycerin were administered via the oad.The oad was flushed with viperslide, and glideassist was activated, but the crown remained stuck.By holding the wire, the oad was able to be removed successfully.Angiographic imaging revealed good flow and no dissection.Balloon angioplasty was used.A new oad and wire were used to treat two additional lesions which restored complete flow to the pedal arch.
 
Additional Manufacturer Narrative
Investigation findings code: (b)(4): suggested code is biological material present on device.The device was returned to csi for analysis.At receipt, the device was returned with the guide wire.Analysis revealed biological material was adhered on the driveshaft crown.The accumulation caused resistance when passing a test wire through during analysis.Examination did not reveal any damage that would have contributed to the accumulation.The biological accumulation may have contributed to the device becoming stuck in the vessel, however, cannot be confirmed.The crown diameter was measured and met specifications.Further testing displayed that the device functioned as intended.The root cause of the accumulation cannot be conclusively determined the device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(6).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
tonia moskalets
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key15067636
Report Number3004742232-2022-00171
Device Sequence Number5722881
Product Code MCW
UDI-Device Identifier10852528005824
UDI-Public(01)10852528005824(17)231130(10)410213
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberDBP-EX-125SOL145
Device Catalogue Number7-10030-02
Device Lot Number410213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite